May  2013, 33(5): 1809-1818. doi: 10.3934/dcds.2013.33.1809

Gradient blow-up in Zygmund spaces for the very weak solution of a linear elliptic equation

1. 

Laboratoire de Mathématiques Appliquées aux Systémes, École Centrale Paris Grande voie des Vignes, 92295 Châtenay-Malabry Cedex, France

2. 

UMR 6086 CNRS. Laboratoire de Mathématiques - Université de Poitiers - SP2MI, Boulevard Marie et Pierre Curie, Téléport 2, BP30179 - 86962 Futuroscope Chasseneuil Cedex

Received  December 2011 Revised  February 2012 Published  December 2012

It is known that the very weak solution of $-∫_Ω u\Deltaφ dx=∫_Ω fφ dx$, $∀φ∈ C^2(\overline{Ω}),$ $φ=0$ on $∂Ω$, $u\in L^1(Ω)$ has its gradient in $Ł^1(Ω)$ whenever $f∈ L^1(Ω;δ(1+|Lnδ|))$, $δ(x)$ being the distance of $x∈Ω$ to the boundary. In this paper, we show that if $f≥0$ is not in this weighted space $L^1(Ω;δ(1+|Lnδ|))$, then its gradient blows up in $L(\log L)$ at least. Moreover, we show that there exist a domain $Ω$ of class $C^\infty$ and a function $f∈ L^1_+(Ω,δ)$ such that the associated very weak solution has its gradient being non integrable on $Ω$.
Citation: Frédéric Abergel, Jean-Michel Rakotoson. Gradient blow-up in Zygmund spaces for the very weak solution of a linear elliptic equation. Discrete & Continuous Dynamical Systems - A, 2013, 33 (5) : 1809-1818. doi: 10.3934/dcds.2013.33.1809
References:
[1]

Colin Bennett and Robert Sharpley, "Interpolation of Operators,", Pure and Applied Mathematics, 129 (1988).   Google Scholar

[2]

Marie-Francoise Bidaut-Véron and Laurent Vivier, An elliptic semilinear equation with source term involving boundary measures: the subcritical case,, Rev. Mat. Iberoamericana, 16 (2000), 477.  doi: 10.4171/RMI/281.  Google Scholar

[3]

Haïm Brezis, "Analyse Fonctionnelle,", [Functional analysis] Théorie et applications. [Theory and applications] Collection Mathématiques Appliquées. pour la Maîtrise. [Collection of Applied Mathematics for the Master's Degree] Masson, (1983).   Google Scholar

[4]

Haïm Brezis, Thierry Cazenave, Yvan Martel and Arthur Ramiandrisoa, Blow up for $u_t-\Delta u=g(u)$ revisited,, Adv. Differential Equations, 1 (1996), 73.   Google Scholar

[5]

J. I. Díaz and J. M. Rakotoson, On the differentiability of very weak solutions with right-hand side data integrable with respect to the distance to the boundary,, J. Funct. Anal., 257 (2009), 807.  doi: 10.1016/j.jfa.2009.03.002.  Google Scholar

[6]

Jesus Idelfonso Díaz and Jean Michel Rakotoson, On very weak solutions of semi-linear elliptic equations in the framework of weighted spaces with respect to the distance to the boundary,, Discrete Contin. Dyn. Syst., 27 (2010), 1037.  doi: 10.3934/dcds.2010.27.1037.  Google Scholar

[7]

Françoise Demengel and Gilbert Demengel, "Espaces Fonctionnels,", (French) [Functional spaces] Utilisation dans la résolution des équations aux dérivées partielles. [Application to the solution of partial differential equations] Savoirs Actuels (Les Ulis). [Current Scholarship (Les Ulis)] EDP Sciences, (2007).   Google Scholar

[8]

David Gilbarg and Neil S. Trudinger, "Elliptic Partial Differential Equations of Second Order,", Reprint of the 1998 edition. Classics in Mathematics. Springer-Verlag, (1998).   Google Scholar

[9]

J. M. Rakotoson, A few natural extension of the regularity of a very weak solution,, Differential and Integral Equations, 24 (2011), 1125.   Google Scholar

[10]

Jean-Michel Rakotoson, "Réarrangement Relatif,", (French. French summary) [Relative rearrangement] Un instrument d'estimations dans les problèmes aux limites. [An estimation tool for limit problems] Mathématiques & Applications (Berlin) [Mathematics & Applications], (2008).   Google Scholar

[11]

Jean-Émile Rakotoson and Jean-Michel Rakotoson, "Analyse Fonctionnelle Appliquée aux Équations aux Dérivées Partielles,", [Functional analysis applied to partial differential equations] Mathématiques. [Mathematics] Presses Universitaires de France, (1999).   Google Scholar

show all references

References:
[1]

Colin Bennett and Robert Sharpley, "Interpolation of Operators,", Pure and Applied Mathematics, 129 (1988).   Google Scholar

[2]

Marie-Francoise Bidaut-Véron and Laurent Vivier, An elliptic semilinear equation with source term involving boundary measures: the subcritical case,, Rev. Mat. Iberoamericana, 16 (2000), 477.  doi: 10.4171/RMI/281.  Google Scholar

[3]

Haïm Brezis, "Analyse Fonctionnelle,", [Functional analysis] Théorie et applications. [Theory and applications] Collection Mathématiques Appliquées. pour la Maîtrise. [Collection of Applied Mathematics for the Master's Degree] Masson, (1983).   Google Scholar

[4]

Haïm Brezis, Thierry Cazenave, Yvan Martel and Arthur Ramiandrisoa, Blow up for $u_t-\Delta u=g(u)$ revisited,, Adv. Differential Equations, 1 (1996), 73.   Google Scholar

[5]

J. I. Díaz and J. M. Rakotoson, On the differentiability of very weak solutions with right-hand side data integrable with respect to the distance to the boundary,, J. Funct. Anal., 257 (2009), 807.  doi: 10.1016/j.jfa.2009.03.002.  Google Scholar

[6]

Jesus Idelfonso Díaz and Jean Michel Rakotoson, On very weak solutions of semi-linear elliptic equations in the framework of weighted spaces with respect to the distance to the boundary,, Discrete Contin. Dyn. Syst., 27 (2010), 1037.  doi: 10.3934/dcds.2010.27.1037.  Google Scholar

[7]

Françoise Demengel and Gilbert Demengel, "Espaces Fonctionnels,", (French) [Functional spaces] Utilisation dans la résolution des équations aux dérivées partielles. [Application to the solution of partial differential equations] Savoirs Actuels (Les Ulis). [Current Scholarship (Les Ulis)] EDP Sciences, (2007).   Google Scholar

[8]

David Gilbarg and Neil S. Trudinger, "Elliptic Partial Differential Equations of Second Order,", Reprint of the 1998 edition. Classics in Mathematics. Springer-Verlag, (1998).   Google Scholar

[9]

J. M. Rakotoson, A few natural extension of the regularity of a very weak solution,, Differential and Integral Equations, 24 (2011), 1125.   Google Scholar

[10]

Jean-Michel Rakotoson, "Réarrangement Relatif,", (French. French summary) [Relative rearrangement] Un instrument d'estimations dans les problèmes aux limites. [An estimation tool for limit problems] Mathématiques & Applications (Berlin) [Mathematics & Applications], (2008).   Google Scholar

[11]

Jean-Émile Rakotoson and Jean-Michel Rakotoson, "Analyse Fonctionnelle Appliquée aux Équations aux Dérivées Partielles,", [Functional analysis applied to partial differential equations] Mathématiques. [Mathematics] Presses Universitaires de France, (1999).   Google Scholar

[1]

Guido De Philippis, Antonio De Rosa, Jonas Hirsch. The area blow up set for bounded mean curvature submanifolds with respect to elliptic surface energy functionals. Discrete & Continuous Dynamical Systems - A, 2019, 39 (12) : 7031-7056. doi: 10.3934/dcds.2019243

[2]

Thomas Y. Hou, Ruo Li. Nonexistence of locally self-similar blow-up for the 3D incompressible Navier-Stokes equations. Discrete & Continuous Dynamical Systems - A, 2007, 18 (4) : 637-642. doi: 10.3934/dcds.2007.18.637

[3]

Hong Yi, Chunlai Mu, Guangyu Xu, Pan Dai. A blow-up result for the chemotaxis system with nonlinear signal production and logistic source. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2537-2559. doi: 10.3934/dcdsb.2020194

[4]

Hong Seng Sim, Wah June Leong, Chuei Yee Chen, Siti Nur Iqmal Ibrahim. Multi-step spectral gradient methods with modified weak secant relation for large scale unconstrained optimization. Numerical Algebra, Control & Optimization, 2018, 8 (3) : 377-387. doi: 10.3934/naco.2018024

[5]

Zhiming Guo, Zhi-Chun Yang, Xingfu Zou. Existence and uniqueness of positive solution to a non-local differential equation with homogeneous Dirichlet boundary condition---A non-monotone case. Communications on Pure & Applied Analysis, 2012, 11 (5) : 1825-1838. doi: 10.3934/cpaa.2012.11.1825

[6]

Prasanta Kumar Barik, Ankik Kumar Giri, Rajesh Kumar. Mass-conserving weak solutions to the coagulation and collisional breakage equation with singular rates. Kinetic & Related Models, , () : -. doi: 10.3934/krm.2021009

[7]

Elvise Berchio, Filippo Gazzola, Dario Pierotti. Nodal solutions to critical growth elliptic problems under Steklov boundary conditions. Communications on Pure & Applied Analysis, 2009, 8 (2) : 533-557. doi: 10.3934/cpaa.2009.8.533

[8]

Luke Finlay, Vladimir Gaitsgory, Ivan Lebedev. Linear programming solutions of periodic optimization problems: approximation of the optimal control. Journal of Industrial & Management Optimization, 2007, 3 (2) : 399-413. doi: 10.3934/jimo.2007.3.399

[9]

Arunima Bhattacharya, Micah Warren. $ C^{2, \alpha} $ estimates for solutions to almost Linear elliptic equations. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021024

[10]

A. Aghajani, S. F. Mottaghi. Regularity of extremal solutions of semilinaer fourth-order elliptic problems with general nonlinearities. Communications on Pure & Applied Analysis, 2018, 17 (3) : 887-898. doi: 10.3934/cpaa.2018044

[11]

Yuri Chekanov, Felix Schlenk. Notes on monotone Lagrangian twist tori. Electronic Research Announcements, 2010, 17: 104-121. doi: 10.3934/era.2010.17.104

[12]

Tuan Hiep Pham, Jérôme Laverne, Jean-Jacques Marigo. Stress gradient effects on the nucleation and propagation of cohesive cracks. Discrete & Continuous Dynamical Systems - S, 2016, 9 (2) : 557-584. doi: 10.3934/dcdss.2016012

[13]

Matthias Erbar, Jan Maas. Gradient flow structures for discrete porous medium equations. Discrete & Continuous Dynamical Systems - A, 2014, 34 (4) : 1355-1374. doi: 10.3934/dcds.2014.34.1355

[14]

Alexandre B. Simas, Fábio J. Valentim. $W$-Sobolev spaces: Higher order and regularity. Communications on Pure & Applied Analysis, 2015, 14 (2) : 597-607. doi: 10.3934/cpaa.2015.14.597

[15]

Philippe G. Lefloch, Cristinel Mardare, Sorin Mardare. Isometric immersions into the Minkowski spacetime for Lorentzian manifolds with limited regularity. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 341-365. doi: 10.3934/dcds.2009.23.341

[16]

Andrea Cianchi, Adele Ferone. Improving sharp Sobolev type inequalities by optimal remainder gradient norms. Communications on Pure & Applied Analysis, 2012, 11 (3) : 1363-1386. doi: 10.3934/cpaa.2012.11.1363

[17]

Lunji Song, Wenya Qi, Kaifang Liu, Qingxian Gu. A new over-penalized weak galerkin finite element method. Part Ⅱ: Elliptic interface problems. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2581-2598. doi: 10.3934/dcdsb.2020196

[18]

Kaifang Liu, Lunji Song, Shan Zhao. A new over-penalized weak galerkin method. Part Ⅰ: Second-order elliptic problems. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2411-2428. doi: 10.3934/dcdsb.2020184

[19]

Diana Keller. Optimal control of a linear stochastic Schrödinger equation. Conference Publications, 2013, 2013 (special) : 437-446. doi: 10.3934/proc.2013.2013.437

[20]

Guillaume Bal, Wenjia Jing. Homogenization and corrector theory for linear transport in random media. Discrete & Continuous Dynamical Systems - A, 2010, 28 (4) : 1311-1343. doi: 10.3934/dcds.2010.28.1311

2019 Impact Factor: 1.338

Metrics

  • PDF downloads (45)
  • HTML views (0)
  • Cited by (3)

Other articles
by authors

[Back to Top]